Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Medication Decisions

Medication Decisions

My daughter was on Keppra and it controlled seizures but with bad side effects and then changed topamax. Topamax is allowing breakthrough seizures with side effects. We want to add back the Keppra low dose with Topamax. Has anyone done this ? The neurologist wanted to just put her on Keppra again completely. And then switch her to lamictal in the summer. She has JME

A MyEpilepsyTeam Member said:

@A MyEpilepsyTeam Member
I'm sorry to say but you're daughter is going to have to get over the needle phobia. And she definitely will with time. But any good doctor should be checking the levels of medication in her blood, so she will have to get one at least every 6 months.

posted almost 6 years ago
A MyEpilepsyTeam Member said:

I was put on Keppra years ago and had to be taken off of it almost immediately. My side effects were extreme force and rage, I would be able to push 2 grown men off of me while they were trying to help control my seizures.
I don't understand why your doctor is not willing to try another medication, and wants to put your child back on two medications with side effects you do not need. There are many different medications out there. If he/she is not willing to actually find the right medication to help your child's quality of life, it may be time to find a new doctor. I have been through three, and even if you find a great doctor, that doesn't mean they will always be right for you.

posted almost 6 years ago
A MyEpilepsyTeam Member said:

Omg that five meds!!!

posted almost 6 years ago
A MyEpilepsyTeam Member said:

With myself there is alway one medication that is the Alpha or dominate one. Unless I start loosing that strength of that medication, I stay on it. I would change the medication that has a weaker affect on me.

posted almost 6 years ago
A MyEpilepsyTeam Member said:

Well she's was placed on lamictal and now she has a wierd rash. Is the lamictal or topamax or something else causing the rash ?

edited, originally posted almost 6 years ago
Already a Member? Log in